MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL
Model Number M0062251010
Medical Device Problem Codes Material Puncture/Hole (1504); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) investigation result: a visual examination of the returned complaint device found that the balloon was not folded which indicates that the device was subjected to positive pressure.A microscopic analysis performed identified a shavings on the balloon material.Functional evaluation was performed and the balloon was inflated; however, the balloon was noted leaking due to a pinhole located at the proximal markerbands.A visual examination was performed to the markerbands and no damages were noted.A visual, tactile and microscopic analysis were performed to the tip and the catheter shaft, and no damages were found.The reported problem is most likely due to the device coming into contact with a sharp object during preparation for the procedure which could have possible affected the device performance and its intended purpose.Therefore, the most probable root cause is unintended use error caused or contributed to event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instruction for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a uromax ultra dilation balloon catheter was used during a procedure performed on (b)(6) 2021.It was reported that a slit was noticed on the balloon which makes it unusable.This event has been deemed a reportable event based on the investigation findings of balloon pinhole and balloon damaged.No patient complications were reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.

Brand Name
UROMAX ULTRA
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12804397
Report Number3005099803-2021-05909
Device Sequence Number14618041
Product Code KOE
UDI-Device Identifier08714729341116
UDI-Public08714729341116
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K130804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2024
Device Model NumberM0062251010
Device Catalogue Number225-101
Device Lot Number0026952216
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2021
Initial Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown